Alert archive / Minnesota / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 18, 2007, 7:26 PM CDT for 4 counties in Minnesota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 18, 2007, 7:26 PM CDT (00:26 UTC)
- Expired
- Sep 18, 2007, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 126 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:00 PM CDT | FLASH FLOOD | 1 E Grand Rapids, MN | LAW ENFORCEMENT REPORTED 2FEET TO 3FEET OF WATER OVER THE US HIGHWAY 169. |
| Sep 18, 8:00 PM CDT | FLASH FLOOD | Taconite, MN | MNDOT REPORT RELAYED THROUGH ITASCA COUNTY SHERIFF THAT HIGHWAY 169 UNDER 4 INCHES TO 7 INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDLH 190030
FFWDLH
MNC001-021-035-061-190330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
726 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
THIS INCLUDES THE CITY OF BRAINERD...
CASS COUNTY IN NORTH CENTRAL MINNESOTA...
ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
THIS INCLUDES THE CITY OF GRAND RAPIDS...
* UNTIL 1030 PM CDT
* AT 724 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM THUNDERSTORMS IN THE GRAND RAPIDS AND COLERAINE AREAS.
WATER WAS REPORTEDLY COVERING PORTIONS OF HIGHWAY 69 NEAR
COLERAINE DUE TO TORRENTIAL RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLERAINE...GRAND RAPIDS...REMER...SWATARA...PEQUOT LAKES...
BRAINERD...LEADER...BACKUS AND PINE RIVER.
NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH THE BRAINERD
LAKES AREA AND INTO THE GRAND RAPIDS AND COLERAINE AREAS. RAINFALL
RATES OF 2 TO 3 INCHES AN HOUR WILL BE COMMON IN AREAS WHERE
THUNDERSTORMS MOVE OVER THE SAME GENERAL AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4644 9480 4615 9434 4619 9384 4670 9347
4711 9318 4779 9311 4783 9439
$$
DAP2 follow-up statements
000
WGUS73 KDLH 190200
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
858 PM CDT TUE SEP 18 2007
MNC001-021-035-061-190330-
CROW WING MN-AITKIN MN-CASS MN-ITASCA MN-
858 PM CDT TUE SEP 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
ITASCA...CASS...NORTHWESTERN AITKIN AND CROW WING COUNTIES...
AS OF 855 PM CDT...THERE HAD BEEN SEVERAL REPORTS OF EXTENSIVE
FLOODING BETWEEN GRAND RAPIDS AND COLERAINE ALONG HIGHWAY 169.
WEATHER SPOTTERS AND THE ITASCA COUNTY LAW ENFORCEMENT CENTER BOTH
REPORTED HEAVY RAINFALL WITH WATER COVERING THE ROADWAY UP TO A FEW
FEET IN SPOTS. FLOODING IS ALSO LIKELY OVER COUNTY HIGHWAY 7 AND
STATE HIGHWAYS 65 AND 38. ADDITIONAL HEAVY RAINFALL WILL CONTINUE TO
LIFT NORTHWARD INTO THE AREA AS WELL...WHICH COULD BRING RAINFALL
RATES OF 2 TO 3 INCHES AN HOUR IN THE HEAVIEST RAIN BANDS.
IN ADDITION...DULUTH DOPPLER RADAR ESTIMATES INDICATE HEAVY RAINFALL
FROM THE NISSWA AREA...THROUGH PEQUOT LAKES...BREEZY POINT AND CROSS
LAKE. SOME FLOODING MAY BE OCCURRING IN THIS AREA AS WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
RIVER...IRONTON...BRAINERD...EMILY...OUTING...REMER...GRAND
RAPIDS...COLERAINE AND BOVEY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH
LAT...LON 4644 9480 4615 9434 4619 9384 4670 9347
4711 9318 4779 9311 4783 9439
$$
DAP000
WGUS73 KDLH 190335
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1032 PM CDT TUE SEP 18 2007
MNC001-021-035-061-190400-
CROW WING MN-AITKIN MN-CASS MN-ITASCA MN-
1032 PM CDT TUE SEP 18 2007
...FLASH FLOOD WARNING EXPIRED FOR ITASCA...CASS...NORTHWESTERN
AITKIN AND CROW WING COUNTIES...
A CHECK WITH LAW ENFORCEMENT CENTERS INDICATES LITTLE ADDITIONAL
FLOODING AS OF 1030 PM. EXTENSIVE FLOODING WAS REPORTED EARLIER IN
THE EVENING ALONG HIGHWAY 169 IN ITASCA COUNTY.
RAIN WILL CONTINUE IN SOME AREAS INTO EARLY MORNING...BUT THE
HEAVIEST RAINFALL WAS NOW EAST OF THIS AREA. SOME RIVERS AND STREAMS
MAY CONTINUE TO RISE OVERNIGHT AS RUNOFF PERSISTS...SO CONTINUE TO
WATCH FOR POSSIBLE RISES IN STREAMS AND RIVERS OVERNIGHT.
BECAUSE IT IS NIGHTTIME...THERE IS THE POSSIBILITY THAT SOME ROAD
WASHOUTS MAY NOT HAVE BEEN REPORTED TO LOCAL AUTHORITIES AND THE
NATIONAL WEATHER SERVICE. IF YOU ENCOUNTER A WASHOUT OR AREAS WHERE
WATER IS COVERING THE ROAD...TURN AROUND AND REPORT IT IMMEDIATELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH
LAT...LON 4644 9480 4615 9434 4619 9384 4670 9347
4711 9318 4779 9311 4783 9439
$$
DAPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:20 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 18, 4:20 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 420 PM CDT TUE SEP 18 2007 DISCUSSION... CURRENT H2O VAPOR IMAGERY SHOWING DEEP PLUME OF GULF MOISTURE BEING ADVECTED INTO THE UPR MIDWEST...WITH COMPLEX LOW PRESSURE SW TROUGH SLOWLY MOVING ACROSS THE DAKOTAS. SEVERAL VORT MAXS AHEAD OF THE MAIN TROUGH HAVE HAVE BEEN DELIVERING A COUPLE ROUNDS OF RAIN WITH EMBEDDED TSTORMS DURING THE DAY TODAY...WITH THE HEAVIEST ACROSS NW WI. THE NEXT PIECE OF ENERGY IS MOVING THROUGH NW WI WITH ANOTHER ROUND OF MOD TO HVY RAIN IN THIS AREA. THIS EVENING...THE TROUGH AND COLD FRONTAL SYSTEM WILL SLOWLY PROGRESS THROUGH MN...BRINGING SCT TO NUM RAIN AND TSTORMS AHEAD OF IT. GFS DEVELOPS FAIRLY STRONG SFC LOW OVER LAKE SUPERIOR WITH LARGE PRECIP SHIELD TO THE NW OVER THE IRON RANGE. HOWEVER...GFS ENSEMBLE MEMBERS... ALONG WITH THE NAM...KEEP THE HEAVIEST PRECIP OVER NW WI. WENT WITH THIS SOLUTION OVERNIGHT...WITH ANOTHER 1 INCH PLUS OF RAIN EXPECTED HERE. WED MORNING...ONLY A FEW LINGERING SHOWERS ARE POSSIBLE OVER THE NERN CWA...OTHERWISE HIGH PRESSURE BUILDS IN WITH SKIES BECOMING PARTLY CLOUDY WITH SEASONABLE TEMPS. SFC WARM FRONT WILL LIFT NEWD THROUGH THE CWA AS SFC HIGH MOVES E THURSDAY. MEANWHILE...AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS NORTHERN MN. BULK OF THE LIFT WILL BE NEAR THE SHORT WAVE/WARM FRONT OVER NORTHERN MN/WESTERN PART OF THE FA. HAVE ADJUSTED POPS/WX/QPF GRIDS TO REFLECT THIS. WARM FRONT STALLS IN NE-SW ORIENTATION THURSDAY NIGHT BISECTING MN. ANOTHER WAVE TRAVELS ALONG THE FRONT WITH MORE RAIN. FINALLY...A STRONGER UPPER LEVEL WAVE MOVES OUT OF THE CANADIAN ROCKIES INTO THE PLAINS. THIS WILL PUSH A COLD FRONT THROUGH THE AREA ON FRIDAY. HIGHER QPF TOTALS WILL BE OVER NORTHERN HALF OF THE FA...RIGHT WHERE THE DROUGHT HAS BEEN THE WORST. THIS BENEFICIAL RAIN IS COMING AT THE RIGHT TIME TO RECHARGE SUB-SOIL MOISTURE LEVELS PRIOR TO WINTER. NEXT ROUND OF RAIN APPEARS TO BE ON TAP SUNDAY INTO NEXT WEEK. AVIATION... NUM SHRA/ISOLD TSTMS WITH IFR/MVFR CONDITIONS WILL PERSIST ACROSS THE FA OVERNIGHT AND INTO WEDNESDAY MORNING. A COLD FRONT...CURRENTLY RESIDING IN THE NW PORTION OF THE FA FROM INL TO PWC...WILL SLIDE SOUTHEAST OVER THE WRN GREAT LAKES REGION OVERNIGHT AND INTO WED MORNING. SOUTH WINDS AHEAD OF THIS FRONT WILL SWITCH OUT OF THE NW WITH THE FROPA. THE NW WINDS WILL INCREASE TO 10-15 KT AND BECOME GUSTY OVERNIGHT. THE SHRA/TSTMS WILL EXIT TO THE E THROUGH WED MORNING...WITH CIGS IMPROVING FROM WEST TO EAST THROUGH THE AFTN. && POINT TEMPS/POPS... DLH 54 69 43 63 / 80 20 10 10 INL 51 63 38 63 / 60 20 20 40 BRD 53 69 46 71 / 60 10 20 20 HYR 58 71 44 74 / 90 10 10 10 ASX 56 68 45 69 / 90 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. TL/GRANING
Hazardous weather outlook, Sep 18, 3:31 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 331 AM CDT TUE SEP 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 331 AM CDT TUE SEP 18 2007 ...SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER ALL AREAS TODAY AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. RAINFALL MAY BE HEAVY AT TIMES HOWEVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE FORECAST FOR THURSDAY AND FRIDAY AND AGAIN FOR SUNDAY AND MONDAY. A FEW STORMS ON THURSDAY COULD BECOME SEVERE...ESPECIALLY WEST OF A LINE FROM ELY TO AITKIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Tornado Warning | DLH | Itasca | 34 min |
| Sep 18, 8:27 PM CDT | Tornado Warning | DLH | Saint Louis | 33 min |
| Sep 18, 9:06 PM CDT | Flash Flood Warning | DLH | Saint Louis | 4 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Lake | 6 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Saint Louis | 6 hr |
Nearby
Flash Flood Warnings in Minnesota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.